Alert archive / Arkansas / Freeze Warnings in 2021
Freeze Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this freeze warning at Apr 21, 2021, 3:31 AM CDT for 6 counties in Arkansas. It took effect at Apr 22, 2021, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 3:31 AM CDT (08:31 UTC)
- In effect from
- Apr 22, 2021, 4:00 AM CDT
- Expired
- Apr 22, 2021, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Marion County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS74 KLZK 210831 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 331 AM CDT Wed Apr 21 2021 ARZ003>007-012>015-211430- /O.NEW.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/ /O.CON.KLZK.FZ.W.0003.000000T0000Z-210421T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 331 AM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * WHAT: Expect near or sub-freezing temperatures. * WHERE: Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, Stone and Izard Counties. * WHEN: Through 9 AM this morning...and again on Thursday morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ008-016-017-021>025-030>033-037>045-052>055-211400- /O.CON.KLZK.FZ.W.0003.000000T0000Z-210421T1400Z/ Randolph-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Scott-Yell-Perry-Polk- Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring- Grant- Including the cities of Attica, Pocahontas, Batesville, Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, Conway, Searcy, Beebe, Waldron, Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Murfreesboro, Glenwood, Arkadelphia, Malvern, and Sheridan 331 AM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT: Expect near or sub-freezing temperatures. * WHERE: Portions of central, eastern, north central, southwest and western Arkansas. * WHEN: Through 9 AM this morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
918 WWUS74 KLZK 211846 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 146 PM CDT Wed Apr 21 2021 ARZ003>007-012>015-220300- /O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 146 PM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * WHAT...Expect near or sub-freezing temperatures. * WHERE...Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, Stone and Izard Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 232
533 WWUS74 KLZK 212020 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 320 PM CDT Wed Apr 21 2021 ARZ003>007-012>015-220900- /O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 320 PM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * WHAT...Expect near or sub-freezing temperatures. * WHERE...Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, Stone and Izard Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ008-017-220900- /O.NEW.KLZK.FR.Y.0003.210422T0900Z-210422T1400Z/ Randolph-Lawrence- Including the cities of Attica, Pocahontas, Walnut Ridge, and Hoxie 320 PM CDT Wed Apr 21 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Randolph and Lawrence Counties. * WHEN...From 4 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 57/232
558 WWUS74 KLZK 220847 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 347 AM CDT Thu Apr 22 2021 ARZ003>007-012>015-221400- /O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 347 AM CDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT: Expect near freezing or sub-freezing temperatures. * WHERE: Baxter, Marion, Sharp, Fulton, Newton, Searcy, Boone, Stone and Izard Counties. * WHEN: Until 9 AM CDT this morning. * IMPACTS: Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ008-017-221400- /O.CON.KLZK.FR.Y.0003.210422T0900Z-210422T1400Z/ Randolph-Lawrence- Including the cities of Attica, Pocahontas, Walnut Ridge, and Hoxie 347 AM CDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT: Frost will be possible. * WHERE: Lawrence and Randolph Counties. * WHEN: Until 9 AM CDT this morning. * IMPACTS: Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
596 WWUS74 KLZK 221336 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 836 AM CDT Thu Apr 22 2021 ARZ003>007-012>015-221445- /O.EXP.KLZK.FZ.W.0004.000000T0000Z-210422T1400Z/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, and Oxford 836 AM CDT Thu Apr 22 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will reach the lower 60s this afternoon at most locations. $$ ARZ008-017-221445- /O.EXP.KLZK.FR.Y.0003.000000T0000Z-210422T1400Z/ Randolph-Lawrence- Including the cities of Attica, Pocahontas, Walnut Ridge, and Hoxie 836 AM CDT Thu Apr 22 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will reach the lower 60s this afternoon at most locations. $$ 55
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this freeze warning went out at Apr 21, 12:23 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 21, 12:23 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1223 AM CDT Wed Apr 21 2021 .DISCUSSION... Updated to include the 06Z aviation discussion below... && .AVIATION... Expect VFR conditions to persist through this TAF period. The breezy winds seen earlier on Tue have relaxed...with generally less than 10 kts sustained expected through Wed evening. && PREV DISCUSSION...(ISSUED 243 PM CDT Tue Apr 20 2021) SHORT TERM...Tonight Through Thursday Here comes the late season freeze - high pressure dropping down across the Plains is driving a cold front thru the area today. Temperatures tonight are going to drop down to freezing or below across about 2/3 of the forecast area. The southeastern zones will likely be spared, but will remain quite cold regardless. A rain/snow mix will persist across portions of northern Arkansas this afternoon and tonight, but should clear out by morning. Little to no accumulation is anticipated. As for the freeze warning, I had to expand it a bit. Some of the counties included in the watch will only see freezing temperatures in part of the area, however frost conditions are likely outside of the freeze areas in those counties. A trof sweeping across the midsection of the country will begin to move east tonight, leaving the area under a northwesterly flow tomorrow. In the wake of the cold front, temperatures will be on the cool side tomorrow, topping out in the 50's across the north and the lower 60's across the south. Temperatures will drop down to rather cold levels again tomorrow night, and frost is likely across portions of the north. Highs Thursday will recover a bit, with max temperatures warming up 3-6 degrees in most areas. LONG TERM...Thursday Night Through Tuesday Upper low pressure will be over the northern Plains and desert southwest to begin the long term period. The northern low will move off to the east Friday and the southwest low will move into New Mexico. The low will open into a trough and move through Arkansas Saturday and to the east coast Sunday. Ridging returns to the Plains Sunday and Monday. A warm front will be in the Gulf of Mexico Thursday night and Friday. This front will move north through Arkansas Saturday with a trailing cold front. Showers and isolated thunderstorms will overspread the area Thursday night and Friday, ending Saturday morning. The bulk of the rain will be Friday and Friday night, in the south, with up to two inches. High pressure builds in for the rest of the period with warmer temperatures. Below normal temperatures will become above normal by the end of the period. && .LZK Watches/Warnings/Advisories... Freeze Warning until 9 AM CDT this morning FOR Baxter-Boone- Clark-Cleburne-Conway-Faulkner-Fulton-Garland-Grant-Hot Spring- Independence-Izard-Jackson-Johnson-Lawrence-Logan-Lonoke-Marion- Montgomery-Newton-Perry-Pike-Polk-Pope-Pulaski-Randolph-Saline- Scott-Searcy-Sharp-Stone-Van Buren-White-Yell. && Aviation...62
Hazardous weather outlook, Apr 20, 9:37 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 937 PM CDT Tue Apr 20 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-211000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 937 PM CDT Tue Apr 20 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Much colder condtions will be noted tonight, with temperatures dropping down into the mid 20s to lower 30s. These subfreezing temperatures will be seen generally along and northwest a line from Glenwood, to Mount Ida, to Conway, to Batesville to Pocahontas. These areas will likely see a significant late season freeze. Areas just southeast of this line could see temperatures near or just above freezing, with patchy frost possible. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday After near or subfreezing temperatures are seen across the northwest half of the area Wednesday morning, the potential for hazardous weather will become low by Wednesday afternoon. Additional subfreezing temperatures could be seen across portions of the area late Wednesday night into Thursday morning. Beyond Thursday morning, the threat for hazardous weather will become low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/46/44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:20 PM CDT | Frost Advisory | LZK | Lawrence, Randolph | 18 hr |
Nearby
Freeze Warnings in Arkansas, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.